MAUDE Adverse Event Report: EXACTECH, INC. CC TIBIAL INSERT SZ 4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. CC TIBIAL INSERT SZ 4, 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number OPTETRAK LOGIC COMPONENTS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Adhesion(s) (1695); Failure of Implant (1924); Pain (1994); Synovitis (2094); Joint effusion (4849)
Date of Event 09/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by the legal brief, on or about (b)(6) 2016 patient underwent a right total knee replacement and was implanted with an exactech optetrak logic comprehensive total knee replacement.On or about (b)(6) 2022, patient underwent a revision surgery on her right knee for issues including but not limited to polyethylene wear, bone loss, osteolysis, and/or instability.Patient¿s medical records reflect the typical findings of accelerated and preventable polyethylene wear due to defective design of the device and a manufacturing defect of the device which produced toxic polyethylene particles and debris, resulting in premature catastrophic failure and revision surgery.
 
Event or Problem Description
57 y/o female patient had a right knee revision on (b)(6) 2022 due to pain, swelling and stiffness.This is approximately 5 years and 11 months after the patient's initial right knee replacement.Imaging studies demonstrate particulate debris-induced synovitis.There is no extensive osteolysis based on preoperative imaging.The patient has persistent pain and swelling and is thus indicated for polyethylene liner exchange.Findings: at the time of surgery, there was found to be an effusion.These was moderately inflamed synovium.There were no signs of infection.Femoral, tibial and patellar components were all well fixed.There was extensive pseudomembrane and scar formation.The patient was brought to recovery in stable condition.
 
Additional Manufacturer Narrative
As a result of the investigation, the following fields have been update: a2, a4, b5, b6, b7, d1, d4, d8, g4, h4, h6, h7, and h9.H6: investigation results - the revision reported was likely the result of prosthesis wear.The extent and root cause of the prosthesis wear could not be confirmed as the device was not returned for evaluation, and images and radiographs were not provided.

Brand Name
CC TIBIAL INSERT SZ 4, 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key16448625
Report Number1038671-2023-00252
Device Sequence Number20301536
Product Code JWH
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2017
Device Model NumberOPTETRAK LOGIC COMPONENTS
Device Catalogue Number208-24-09
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer09/22/2023
09/14/2026
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date09/29/2023
09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/02/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight244 LB